My Home » Learn Why Kratom Can Cause Nausea and an Upset Stomach

Learn Why Kratom Can Cause Nausea and an Upset Stomach

by Sarah Syakira
17 views

Kratom, botanically referred to as Mitragyna speciosa, is probably the hottest subject right now on the supplement market. Suggested to have stimulating and calming effects, Kratom is not free from concerns and contradictions. On top of the list is the probability of the supplement causing stomach upset.

Studies have shown that Kratom can upset the stomach resulting in symptoms like nausea, vomiting, stomach pain and diarrhea.  While some people may experience only one symptom, others have reported multiple symptoms. But still, it doesn’t mean that you’ll have stomach upset just because you are taking Kratom. Here are the most common triggers and factors that can lead to the problem:

1. Overdose

Ardent Kratom experts suggest that taking a large Kratom dose could easily irritate your stomach, resulting in nausea and other unpleasant symptoms. Most people tend to improve their doses after their body has developed a tolerance for the drug. This happens after you have used the drug for a long time. Remember, long-term usage of Kratom leads to addiction and this is the reason behind the tolerance. The problem with overdosing Kratom is that it can also cause other serious side effects. So, it’s better to observe the recommended doses.

2. Unfavorable Taste

Most people tend to mask the taste of Kratom using ginger and lemon because the taste is unfavorable. So, if you take the supplement plainly, there’s always the chance of it upsetting your stomach. Besides, most people develop nausea when something doesn’t smell or taste better. As a result, it’s recommended to find something tasty to neutralize the taste of Kratom before you can take it to prevent stomach upset.

3. Empty Stomach

In most cases, people are advised to avoid taking drugs on an empty stomach. This also applies to Kratom bought on https://kratomcrazy.com/ and other sites. The traditional herb is very powerful and can irritate your stomach if you haven’t eaten anything. You may feel like you want to vomit or some slight pains. To avoid such feelings, it’s advisable to eat something in advance before you can take Kratom. It can be something light like yogurt or porridge.

4. Poor Intake Method

Kratom can be consumed in multiple ways. However, not all intake methods are pleasant to everyone. Having mentioned that the supplement has an unfavorable taste, taking its tablets or capsules may trigger stomach upset. The same can be said about chewing its leaves. Instead of opting for this route, you may prefer taking Kratom powder in your favorite beverage. It could be your morning cup of tea, juice or milk.

The advantage of taking it in tea is that you can use Kratom powder or Kratom leaves depending on what you find pleasant and convenient for you. The intake method that you opt for will mask the unpleasant taste. You can also smoke it over oral consumption—that’s if you smoke. But you should be aware of the dangers of smoking before you can opt for the route.

Other Explanations

1. It’s an Opioid

Though Kratom is alleged to overcome opioid addiction, evidence shows that it’s an opioid. Thus, it can cause nausea just like other opioids. Opioids generally bind to brain receptors and this includes the vomiting receptors. If the vomiting receptors are irritated by Kratom in any way, there’s always the possibility of nausea occurring.

2. A Sensitive Stomach

Like other drugs, different people respond differently to Kratom intake. Those who have a sensitive stomach are likely to experience stomach upset even in the absence of a trigger. For them, it’s recommended that they take pure cheese or milk as they help to build a protective barrier around the stomach. The barrier may help to prevent nausea.

3. Salmonella Contamination

In 2018, the FDA reported 35 deaths that were related to taking salmonella-contaminated Kratom. Additionally, the report showed130 cases of sick individuals. As a result, the FDA has been distancing itself from supporting the use of therapeutic Kratom. Though this kind of contamination doesn’t happen to all Kratom supplements, there’s the likelihood of it happening as depicted by the FDA.

Parting Thoughts

Like most drugs, Kratom can upset your stomach if any of the above triggers or factors are present. Nonetheless, the good news is that the chance of experiencing nausea and other digestive issues can be reduced if you address the triggers. That’s how you can get the most out of the supplement.

Related Articles

This website uses cookies to improve your experience. We'll assume you're ok with this, but you can opt-out if you wish. Accept Read More